i am post op an atrial ablation 30 days and i am still having pain in my groin area near the site of the procedure. i have had a ultrasound ran at the site for determining a clot or a hematoma. hematoma was confirmed. still had pain after 2 weeks and crt was also ran at the site heavy bruising was present. pt/inr check have showed a marked increase in numbers from 1.6 on first check after the procedure to 6.3 last thursday to 3.0 this past saturday. until sunday this week the pain in my groin was very high. i have had marked increase in pain thru the sunday. since i am 30 days since the procedure should i still be having pain in my groin. is there a chance the high pt/inr would have caused an increase of blood leaking into the area between the muscles and the muscle sheaths an causing this pain. i have no signs of surface bruising but my groin has been very tender. the plug used to seal the procedure area is not leaking according to both the ultrasound and the crt. what could be the problem. is there any major nerves in this area? i was given vicodin for pain relief but that is not helping this problem. any suggestions
Very insightful question and I think you may have answered it yourself. It is possible that you bleed into a muscle sheath. Small amounts of blood in a confined area can sometimes cause more pain than a large hematoma. It is atypical to have that much pain after a PVI. There are nerves that run close to the veins but it is unlikely that they are affected because your artery is between the nerve and vein -- they would have to stick pretty laterally to hit the nerve. Besides, nerve pain would likely affect areas more distal to the groin rather than the groin itself.
I think you should stay in touch with doctor and keep calling if the pain does not get better. They have done the appropriate tests and it sounds like you don't have a pseudoaneurysm or fistula.
have you talked to the EP doctor about this recently since the pain is getting worse? This is the situation where being able to examine the site would be very helpful.
I AM FEELING BETTER NOW SINCE I HAVE REDUCED THE COUADIN LEVEL FROM 6.3 TO 3.0
AS OF SUNDAY I HAVE HAD 3 GOOD NIGHTS REST AND PAIN IS NOW SOMEWHAT ON THE DECREASE. I HAVE AN APPOINTMENT WITH MY EP DOCTOR TO DISCUSS WHY THIS HAPPENED AND WHY MY PT/INR WENT FROM 1.6 TO 6.3 SO FAST. ALSO TO DISCUSS THE PROBLEM WITH INTER MUSCLE BLEEDING FROM HIGH PT/INR NUMBERS.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.